# SDR CA040712008

- Difficulty date: July 11, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Doug DC-6B
- Aircraft time: 33,539 hours
- Engine: Pwa CB3
- Propeller: Hamstd 43E60
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 356995
- Condition: Cracked
- Location: Exhaust
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CLIMB AFTER A RETARDANT DROP ON A FIRE, NR 3 ENGINE BMEP BECAME ERRATIC AND A THUMPING WAS FELT AND BACKFIRE HEARD.  THE REMAINING RETARDANT LOAD WAS JETTISONED AND THE NR 3 ENGINE WEAS SHUT DOWN AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED TO BASE. DURING INVESTIGATION BY THE MAINTENANCE CREW, IT WAS DISCOVERED THAT NR 14 CYLINDER EXHAUST EAR WAS CRACKED.  THE CYLINDER WAS REPLACED, ENGINE WAS GROUND RUN AND THE AIRCRAFT WAS RETURNED TO SERVICE.
